Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 177, NWS Springfield, MO

June 3, 2001Camden County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 11:25 AM CDT for Camden County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2001, 11:25 AM CDT (16:25 UTC)
Expired
Jun 3, 2001, 12:00 PM CDT
In force
35 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Camden County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WUUS53 KSGF 031625
SVRSGF
MOC029-031700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI

* UNTIL 1200 PM CDT

* AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF CAMDENTON...MOVING
  EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE
  HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 70
  MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  CAMDEN COUNTY.

THE TOWNS OF DECATURVILLE...WET GLAIZE AND MONTREAL ARE ALSO IN THE
PATH OF THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3799 9278 3783 9268 3777 9245 3799 9246

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:30 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 3, 9:30 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT SUN JUN 3 2001

SECOND ROUND OF SEVERE WEATHER OCCURRING IN WESTERN QUARTER OF THE
FORECAST AREA AT THIS TIME. HAVE EXPANDED FLASH FLOOD WATCH TO
INCLUDE THE ENTIRE FORECAST AREA AS THIS NEXT COMPLEX MOVES OVER
THE AREA. MAY NEED TO EXPAND THE WATCH IN TIME IN NORTHERN SECTIONS
THIS EVENING...BUT WILL ADDRESS THAT ISSUE LATER. ALSO...CONVECTIVE
DEVELOPMENT THIS AFTERNOON IS IN QUESTION.

ZONE UPDATE HAS ALREADY BEEN SENT. WILL UPDATE THE HAZARDOUS WEATHER
OUTLOOK TO ADDRESS THE VARIOUS WATCHES/THREATS THIS MORNING.

.SGF...FLASH FLOOD WATCH TODAY FOR ALL ZONES.

SUTTON

In the hours before

Local storm report, Jun 3, 7:38 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....K

0735 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 7:42 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUCNTY LOCATION....

0708 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 8:30 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....V

0820 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 8:57 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 AM    2 W CRANE                 MO   1 INCH HAIL
06/03/01   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0442 AM    3 N ANDERSON              MO    MPH TSTM GUST
06/03/01   MCDONALD                       ESTIMATED 60 MPH WIND.
                                          TRUCK BLOWN ACROSS
                                          HIGHWAY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0442 AM    4 NW WHEELERVILLE         MO   1 INCH HAIL
06/03/01   BARRY                          REPORTED BY HAM RADIO
                                          OPERATOR.

0515 AM    4 E TIFF CITY             MO   .88 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 AM    3 W ANDERSON              MO   1.25 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0532 AM    3 W ANDERSON              MO   60 MPH TSTM GUST
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0540 AM    SPARTA                    MO   .88 INCH HAIL
06/03/01   CHRISTIAN                      REPORTED BY PUBLIC.

0638 AM    2 SW NEOSHO               MO   1.75 INCH HAIL
06/03/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    5 N ANDERSON              MO   1 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    CAPE FAIR                 MO   1 INCH HAIL
06/03/01   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0658 AM    KISSEE MILLS              MO   1 INCH HAIL
06/03/01   TANEY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0700 AM    3 S NEOSHO                MO   .88 INCH HAIL
06/03/01   NEWTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0700 AM    ANDERSON                  MO   FLOOD
06/03/01   MCDONALD                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0708 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0820 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0828 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEME|NT OFFICIAL.
Special weather statement, Jun 3, 9:18 AM CDT, 2 hours 7 minutes before
KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>105-031900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 356...IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...CEDAR...CHRISTIAN...DADE...GREENE...JASPER...
LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...TANEY AND VERNON.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...FORT
SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...
PITTSBURG...SPRINGFIELD AND STOCKTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

SUTTON
Special weather statement, Jun 3, 9:35 AM CDT, 1 hour 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 AM CDT SUN JUN 3 2001

...SEVERE THUNDERSTORMS AND FLASH FLOODING EXPECTED THIS MORNING...

SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE PRE
DAWN HOURS...PRODUCING LARGE HAIL AND EXCESSIVE RAINFALL OVER
SOUTHERN MISSOURI AND SOUTHEAST KANSAS. A SECOND ROUND OF SEVERE
WEATHER AND FLASH FLOODING WILL OCCUR THIS MORNING...ESPECIALLY IN
SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 PM FOR
LOCATIONS ALONG AND WEST OF A NEVADA MISSOURI TO SPRINGFIELD AND
GAINESVILLE LINE. DAMAGING WINDS OF 60 TO 70 MPH WILL BE THE MAIN
SEVERE WEATHER THREAT...WITH ISOLATED OCCURRENCES OF LARGE HAIL.

A FLASH FLOOD WATCH CONTINUED IN EFFECT TODAY FOR SOUTHERN AND
CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. AN ADDITIONAL ONE TO
THREE INCHES OF RAIN WILL BE POSSIBLE IN THE MISSOURI OZARKS AND
SOUTHEAST KANSAS THIS MORNING...WHICH WILL ONLY AGGRAVATE THE
FLOODING SITUATION. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED
THIS MORNING...WITH ADDITIONAL WARNINGS EXPECTED AS THE SECOND WAVE
OF STORMS MOVES THROUGH SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.

REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR LATE THIS
AFTERNOON ACROSS KANSAS...WITH THESE STORMS MOVING INTO SOUTHEAST
KANSAS AND WESTERN MISSOURI TSHIS EVENING.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:43 AM CDTSevere Thunderstorm WarningSGFStone47 min
Jun 3, 3:54 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton66 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningSGFMcDonald62 min
Jun 3, 5:16 AM CDTSevere Thunderstorm WarningSGFOzark59 min
Jun 3, 5:16 AM CDTTornado WarningSGFMcDonald44 min
Jun 3, 5:40 AM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Jun 3, 5:46 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas59 min
Jun 3, 5:47 AM CDTSevere Thunderstorm WarningSGFTaney58 min
Jun 3, 5:49 AM CDTSevere Thunderstorm WarningSGFOregon41 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningSGFJasper38 min
Jun 3, 5:53 AM CDTFlash Flood WarningSGFMcDonald3 hr
Jun 3, 5:53 AM CDTTornado WarningSGFMcDonald52 min
Jun 3, 6:17 AM CDTSevere Thunderstorm WarningSGFNewton58 min
Jun 3, 6:19 AM CDTSevere Thunderstorm WarningSGFJasper56 min
Jun 3, 6:37 AM CDTSevere Thunderstorm WarningSGFStone53 min
Jun 3, 6:42 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney63 min
Jun 3, 6:48 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
Jun 3, 7:13 AM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
Jun 3, 7:57 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 3, 8:26 AM CDTSevere Thunderstorm WarningSGFJasper34 min
Jun 3, 8:43 AM CDTFlash Flood WarningSGFVernon4 hr
Jun 3, 8:59 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence46 min
Jun 3, 9:39 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair43 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFDade43 min
Jun 3, 10:35 AM CDTSevere Thunderstorm WarningSGFGreene, Polk40 min
Jun 3, 10:52 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Jun 3, 10:58 AM CDTSevere Thunderstorm WarningSGFDallas47 min
Jun 3, 11:06 AM CDTFlash Flood WarningSGFDade6 hr
Jun 3, 11:16 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster44 min
Jun 3, 11:37 AM CDTSevere Thunderstorm WarningSGFPulaski38 min
Jun 3, 11:50 AM CDTSevere Thunderstorm WarningSGFBarton40 min
Jun 3, 12:03 PM CDTFlash Flood WarningSGFMcDonald4 hr
Jun 3, 12:28 PM CDTSevere Thunderstorm WarningSGFDade32 min
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.